Starting Lexapro wierd symptoms???

Discussion in 'Fibromyalgia Main Forum' started by wassi1, Jan 24, 2009.

  1. wassi1

    wassi1 New Member

    This is strange, but I must ask. I started on 5 mg of Lexapro a little over a week ago. I woke up yesterday with horrible jaw pain on one side and there seems to be a knot on the inside of my lower jaw and down in the front of my neck. Also, my mind is racing, almost compulsive. I wake up with a song of all things, in my head and that continues for awhile. Also, if I cannot think of the name of something, etc, it drives me nuts until I figure it out. Now, I am really starting to think I've gone crazy!!! Could this be side effects of the Lexapro? My doctor told me I could feel worse when I first start taking it. I also take Trileptol which is a form a Lyrica. Do not know if it could be from that med too!Am I just going crazy or what?
  2. Smurfette17

    Smurfette17 New Member

    Yes! Last summer I started Lexapro (just 5mg) and had a horrible, horrible anxiety attack. Just after 2 doses. I don't even know if I'd call it that-- I just felt like I wanted to crawl out of my skin. I stopped the Lexapro and never had that again. My doctor at the time did not warn me this could happen, but now I know it's a common reaction to SSRIs and SNRIs.
  3. wassi1

    wassi1 New Member

    Thanks Smurfette17! As the day has gone on, I have high energy, almost like I've walked up stairs and am out of breath, but have no concentration or focus. My doctor did warn me, but it doesn't make it any easier! I hope this passes fast, as I am really starting to question my sanity!
  4. Empower

    Empower New Member

    I was taking Lexapro (very low dose) for a short time.

    No jaw pain, but the 1st 3 days I had REALLY BAD anxiety. It then tapered off, thank goodness
  5. wassi1

    wassi1 New Member

    Thanks Empower! This is day nine for me. The worst of times is in the morning and at nite. I will get obsessive over something stupid. My general anxiety is better but I gets bigger burst now. It is good to know that yours subsided with time. Thank you!
  6. Wolverine

    Wolverine Member

    Hope you get a bit more stable on it soon! I've considered trying it again myself. Ages ago when i first tried it at a tiny piece of a tablet even i got severe nausea and shakes through the nervous system, so couldnt go past 2 days. I wonder if these side effects would wear off after a week or so.. not sure. Some people say they generally do.
  7. italiano

    italiano New Member

    Let me say that I was suffering so bad from anxiety, depression and panic attacks. Now on lexapro and it at least stops the panic attacks before they go full speed. It took 4 weeks for me to adjust to the lexapro. all of us are different. hang in.
  8. Wolverine

    Wolverine Member

    Hey there. You say 4 weeks to adjust.. did you get nausea in the beggning? This is the main thing i can't get past on it to keep going.
  9. nixon

    nixon New Member

    BAD acid trip!!! I was so freaked out I couldn't leave the house.....It was REALLY BAD. I continued it for about 6 weeks, It FLAIRED my TMJD HORRIBLY, I HAD to get off of it!!

    I've found that happens to me with ALL SNRIs, SSRIs......The jaw thing ( TMJD) I've had that problem since I was little. Never started on ANY anti Deps. until after my FMS/CFS diagnosis. LEXAPRO was definitely the WORSE for me.........If your jaw doesn't feel better soon, I'd think about QUITTING IT...........try a DIFFERENT one. JMO, Andrea
  10. Rockismom

    Rockismom New Member

    Those of you who responded and had to wait awhile for these side effects to taper off...

    Were you working at the time?
    I can not work with these sorts of side effects and am wondering
    if you were working how you made it through the day?

  11. singingirl

    singingirl New Member

    I have been on Lexapro for 5 yrs. now. That is the first thing (the only thing) the first Rhuemy put me on when I finally got diagnosed with fm/cmp. I took it at night just before climbing into bed. I would wake up sometimes very nauseated, but that soon passed. If you eat a little something just before you go to bed then take it, it doesn't seem to be so bad. I know I was having to take tranxene for my panic attacks, but I have only had 3 panic attacks in 5 yrs thanks to the Lexapro. I sure hope you can adjust and it works as well for you as it has for me.
  12. italiano

    italiano New Member

    only the first week. I had tried Cymbalta a year and half ago and that caused nausea for the first 6 weeks. I weened off because it did not help with pain like they claimed it would. I then did not use anything for a while. Now lexapro. I started with 5mg.for 3 weeks then upped to 10 mg. very slowly to avoid any negatives. Give it time or if you can't tolerate after a few more weeks try zoloft. But really let take time. I read where alot of people felt better after only a week on ssri...not me. It really did take almost 6 weeks before i felt it was helping.
    we want you to get some relief. it's terrible to be in this state. we are all here for you.
  13. 4DJ

    4DJ New Member

    I tryed Lyrica and it made me a crazy person. Half the time I felt drunk,or so afraid of everything (and I normally fear nothing but PAIN). Some of these meds are not worth their side affects. 4DJ
  14. jmq

    jmq New Member

    Do any of you take Lexapro in addition to other psy. medications? My daughter is depressed, self injurious, and gets suicidal thoughts so they just added Lexapro to her Wellbutrin and Abilify. The dr. told me it was to enhance the effects of the Wellbutrin and give her alittle energy too. She is still in the hospital...she has only had the Lexapro for about two days. So far, no side effects.